Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 24, 1997, 5:10 PM EST for Thomas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 1997, 5:10 PM EST (22:10 UTC)
- Expired
- Jan 24, 1997, 5:45 PM EST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 242211 RRA SVRTLH GAC275-242245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 510 PM EST FRI JAN 24 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...THOMAS COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THOMAS COUNTY JUST TO THE WEST OF THOMASVILLE GEORGIA. THIS STORM IS MOVING EAST NORTHEAST AT 3O TO 35 MPH. LARGE HAIL IS LIKELY WITH THIS STORM AS IT MOVES THROUGH THE THOMASVILLE AREA. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 3:00 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 24, 3:00 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EST FRI JAN 24 1997 LINE OF STORMS ACROSS PH REALLY TAKING ITS TIME. ALSO LOSING ITS PUNCH. DOES LOOK LIKE IT WILL MOVE INTO WRN PORTION OF BIG BEND LATE THIS AFTN. INSTABILITY STILL PRETTY GOOD BEHIND THIS FIRST LINE WITH MORE STORMS FIRING ACROSS LA AND SRN MS. THESE MAY MAKE IT INTO WRN PORTION OF AREA TONIGHT. MODELS CONSISTENT WITH MOVEMENT OF FRONT THRU AREA SATURDAY MORNING WITH CLEARING OVER ERN PORTION OF CWA DURING THE AFTN. WITH EXISTING ACTIVITY WELL TO OUR WEST AND EXISTING BOUNDARY IN OUR AREA...WOULD NOT STRAY TO FAR FROM MOS POPS. TEMPS ARE FAIRLY CLOSE AND THEY LOOK PRETTY GOOD. MOISTR HANGING AROUND TONIGHT WILL ALLOW ADDITIONAL FOG TO FORM OVER ENTIRE AREA. 10
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.